Weaning off Neurontin

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, Jul 5, 2006.

  1. razorqueen

    razorqueen Member

    I've been on Gabapentin for just over 3 wks, been on 900 mgs for 1 wk, and it isn't helping me at all, plus I've gained weight in this short time since starting it.
    My dr said if it doesn't work at 900 mgs then I should go off of it. He is on holidays for the next 2 wks, and then I am on holidays for the 2 wks after that.
    My pharmasist thought I should stay on it till I can see him again, but I told her that it scared me to think how much more weight I would gain in that amount of time. She didn't really give me clear instructions on how to get off. I am wondering if I should decrease the same way I increased? I had no side effects at all other than the weight thing. Plus I haven't been on it very long.
    What do you think?

    Raz
  2. blessedmom2four

    blessedmom2four New Member

    going off the nurontin. just like when i went off pain pills, however the pharmacy said eveeryone is diff.
    i weaned off very fast and had been taking it for a while.
  3. Michelle_NZ

    Michelle_NZ New Member

    I've just been researching this. Try a google "neurontin withdrawals" or "neurontin tapering".

    And if you want to read some patient ratings, try "neurontin patient ratings".

    I've only been on it 2 weeks, but I'm pretty sure I've gained about 5 pounds (I'm actually too scared to weigh myself..lol).

    I havent decided whether to stay on it, I think it is helping with the facial pain abit, but not much else.

    Take care
    Michelle
  4. razorqueen

    razorqueen Member

    I didn't go to work today (I only work Thursday and every other Sat), cause I am feeling awful, but not because of the neurontin.
    On the 4 th of July we went across the US border,(we are canadians who live about 5 miles from the border) to see how our "Neighbours" celebrate there Independence Day. We bought a bunch of fireworks and had a great time setting them off. So I was doing alot of squatting and getting up, etc, and stressed my leg muscles and arm muscle plus I fell back from my squatting postion trying to get away from a firework that didn't shoot up like it was supposed too! Then we stayed for the towns fireworks. The border closes at 10pm, and the fireworks didn't start till 10:30.

    So, we had to drive 45 minutes one way to get to the border that is open 24/7, and 45 minutes back in a car whos shocks/struts on one side is worn out and bangs constantly. EXTREMELY ANNOYING AND LOUD!!!! So, the whole evening I have very loud noises in my ear. That is why I am feeling like crap.
    Hayley, I think I will give that a try. I think I would know pretty quick it thats a good idea or not. We are leaving for vacation on July 18th, so I hope it doesn't interfer.

    Raz
  5. razorqueen

    razorqueen Member

    to notice any withdrawl symptoms??:O Thats not good! I hope it isn't like that! I'm weaning off Effexor too! I had no problems the first time I was on it.

    Raz